Mari

by Mari
(Fort Lauderdale)

I tried compounded therapy last year after feeling like just not myself and finally realizing I was probably menopausal. The doctor did not seem to listen when I told him how sensitive I am to anything and I think the dosages were way too high (estradiol/testosterone cream and progesterone capsules). I only lasted a couple months and then stopped everything because I was feeling so terrible. I realized I was probably just progesterone deficient after doing some reading, and I decided to just try the OTC cream from the health food store and it was good for several months, a very small amount at night only. I realize I have probably needed it for decades...I felt I had better take a break from it even though I no longer get my cycle so took a week off. After restarting I started experiencing symptoms of what I thought was a bladder infection (pressure and having to go very frequently). Thinking maybe the cream was to blame I stopped using it, but now after finding your site realized perhaps it was not enough so have been using some compounded cream from a friend at 100 every evening, with improvement of bladder symptoms, so it was probably fibroids acting up. My concern is the third night I put it on, almost immediately I developed a right sided headache that was very scary. It lasted through the next day and is still somewhat present though dull now. I normally do not get headaches, especially in this area. I once knew someone who stroked out after going on HRT and after looking up stroke and progesterone I see there is a link. Having lost my father to a massive stroke I am distraught at this turn of events. I don't think I can function very well without the progesterone, mood-wise and now bladder-wise, but do not want to risk brain injury in any way! Thank you for your time!

Comments for Mari

Click here to add your own comments

Nov 08, 2012
Mari
by: Wray

Hi Mari I'm very relieved you stopped that cocktail you were given, it doesn't surprise me you felt awful. Oral progesterone is the least effective Delivery system. It would never have coped against the oestradiol and testosterone either. Oestrogen is an excitatory, inflammatory hormone, it also causes cells to proliferate, hence it's danger in Cancer, Fibroids, Endometriosis etc. It also causes clotting too. Testosterone should never be given to a woman, as it increases the risk for cancer and heart disease. The amount of OTC cream you were using sounds far too low, if it was good for several months! It should always be used a minimum of twice a day too, as levels begin dropping after about 13 hours. I don't advise a break, I see no point to it if there isn't a cycle to follow. I know many advocate it, as they say it 'builds up in fatty tissue', I can't find any evidence of this. In fact because there are so many Progesterone Misconceptions I did this page on them. One of the many reasons I don't feel it's necessary, is it allows oestrogen to rise again causing the same symptoms previously experienced. Your irritable bladder being one of them. Oestrogen causes smooth muscle to constrict, the urinary tract contains smooth muscle. This would cause more frequent urination. Progesterone relaxes smooth muscle. In fact oestrogen can causes incontinence, see our page on HRT. There is no link between progesterone and stroke, another of those misconceptions! Oh how I wish the people who write such rubbish would read the studies! For one thing it prevents clots, as it reduces thrombin by 10-15%, see here and here. It prevents atherosclerosis, see here, here, here and here. Continued below

Nov 08, 2012
Mari Part 2
by: Wray

Hi Mari It prevents lipid peroxidation, see here and here. And finally it's being tested as a treatment for stroke, following the successful studies on Traumatic Brain Injury. The TBI victims are given over 1200mg/day via IV transfusion. One paper on TBI says...... 'Preclinical data suggest that progesterone may also be effective in treating stroke and neurodegenerative disorders. ......'Growing evidence indicates that postinjury administration of progesterone in a variety of brain damage models can have beneficial effects, leading to substantial and sustained improvements in cytologic, morphologic, and functional outcomes.....It is of interest to note that a National Institutes of Health–appointed data safety monitoring board found no serious adverse events attributable to progesterone treatment in this trial.....Stroke has overlapping pathophysiologic mechanisms with TBI, and the preclinical stroke data and recent human studies of TBI support a potential role for progesterone in treating acute stroke.', see here. I don't believe you are using enough, and it must be used at least twice a day. Progesterone is excellent for Migraines and/or headaches. I suggest rubbing the cream all over the neck, under the ears, on the face if there's no make-up. I've found it works quicker if applied directly to any sore area. And it should be applied as often as needed, many women use it hourly when in pain. Please see our page on Menopause for more info. We also have a page on How to use progesterone cream and another on Oestrogen Dominance. This explains the reason for the symptoms you experienced. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...